Winter Weather, Tucker
- When
- January 25, 3:00 AM EST to 11:00 PM EST
- Where
- Tucker forecast zone
- Reported by
- Trained Spotter
An average of 4 to 8 inches of snow fell across the county.
An arctic cold front crossed eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland the afternoon of the 25th. A heavy band of snow with the front reduced visibilities to below one quarter mile for a time as it crossed the region.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
An arctic cold front crossed eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland the afternoon of the 25th. A heavy band of snow with the front reduced visibilities to below one quarter mile for a time as it crossed the region. Over a 12 to 18 hour period, snow showers ahead of the front, combined with several lake enhanced and up-slope snow bands behind it, produced a general 3 to 5 inches of snow across the region, with 4 to 8 inches of snow in the higher ridges of West Virginia, western Pennsylvania, and Garrett county Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 25, 12:42 AM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 AM EST SAT JAN 25 2014
.SYNOPSIS...
SNOW WILL DEVELOP THROUGH MORNING AND CONTINUE SATURDAY WITH
STRONG WINDS BRINGING BLOWING AND DRIFTING SNOW AS WELL. BITTER
COLD SATURDAY NIGHT. SNOW SHOWERS WILL ARRIVE AGAIN SUNDAY
AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
SNOW IS RATHER SLOW TO DEVELOP EARLY THIS MORNING IN THE FORECAST
AREA WITH THE FIRST BATCH ONLY NOW APPROACHING COLUMBUS TO
CLEVELAND. HAVE SLOWED UP THE POPS IN THE GRIDS A COUPLE OF HOURS
TO ACCOUNT FOR THIS AND ALSO LOWERED THE AMOUNTS THROUGH MORNING
OWING TO A LOT OF DRY AIR NEEDING TO BE OVERCOME IN THE COLUMN.
THAT SAID...SUNDAY STILL LOOKS LIKE A SNOW/BLOWING SNOW MESS WITH
THAT PORTION OF THE FORECAST LARGELY ON TRACK AFTER A CURSORY LOOK
AT THE GUIDANCE TO START THE SHIFT. THE ONLY CHANGES THERE WERE
MADE FOR NOW WERE TO EDGE UP TEMPERATURES A BIT AS MID/UPPER 20S
HAVE STARTED TO CREEP INTO THE LOWER OHIO VALLEY AHEAD OF THE NEXT
SYSTEM. IT WOULD SEEM MUCH OF THE AREA COULD RUN INTO AT LEAST THE
MID 20S ON SATURDAY AS A RESULT. FRIES
PREVIOUS DISCUSSION FOLLOWS FOR SATURDAY ONWARD...A POTENT
SHORTWAVE WILL RESULT IN 3-5 INCHES OF SNOW IN GENERAL ACROSS THE
FORECAST AREA ON SATURDAY...AND WITH MODELS SHOWING GOOD
CONTINUITY WITH THIS FEATURE OVER THE PAST COUPLE MODEL RUNS ONLY
MINOR CHANGES WERE MADE TO SNOW AMOUNTS AND TIMING.
SNOW WILL BEGIN AFTER MIDNIGHT AS THE LEFT EXIT REGION OF THE JET
NOSES OVER THE AREA AND PROVIDES LIFT WHILE FLOW ALOFT BECOMES
MORE SOUTHWESTERLY AND MOISTURE IN THE COLUMN INCREASES
SUBSTANTIALLY. WAA DURING THIS TIME WILL ALSO SUBSTANTIALLY
INCREASE THE -20 HEIGHT ALOFT AND IT WILL BE DURING THE FIRST MAIN
PERIOD THAT WE WILL SEE THE BEST CHANCE FOR FAST ACCUMULATING
DENDRITIC SNOW. AFTER BRIEFLY TAPERING OFF...RATES WILL PICK UP
AGAIN AS THE ACTUAL SFC FRONT APPROACHES. AFTER FROPA SNOW
ACCUMULATIONS WILL WANE AS SNOW TRANSITIONS TO SMALL CRYSTALS
FROM THE LARGER FLAKES. ACTIVITY WILL DIMINISH QUICKLY SATURDAY
EVENING AS DRIER AIR MOVES IN BEHIND THE FRONT.
WINDS WILL PICK UP TONIGHT BRIEFLY WITH SOME GUSTS IN THE 20-25KT
RANGE...BEFORE WEAKENING A BIT OVERNIGHT. SATURDAY THE MIXING
LAYER DEEPENS TAPPING INTO A 60KT+ 850MB JET. GUSTS IN EXCESS OF
25KTS SHOULD BE COMMON SAT ESPECIALLY IN THE RIDGES. CARRYING A
MENTION OF BLOWING SNOW IN THE FORECAST FOR SATURDAY.
STRONG COLD ADVECTION SATURDAY NIGHT WITH 850MB TEMPS FALLING TO
AROUND -22C. LOWS ZERO TO 5 BELOW AND WITH WINDS REMAINING 10-15
MPH UNTIL DAYBREAK. WIND CHILLS WILL BE FROM -15 TO -25.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LOW PRES IS EXPD TO TRACK ACRS THE GT LKS RGN SUN/SUN NGT. WRM
AIR ADVCTN AHD OF THE LOW WL BRING A PD OF GENLY LGT SNW SHWRS ON
SUN. A CDFNT CROSSES SUN NGT/ERLY MON...WITH ARCTIC AIR BEHIND IT.
850MB TEMPS ARE PROGGED DOWN TO -25 DEG C MON NGT. UPR TROFG WL
CONT THRU THE REST OF THE PD ACRS THE ERN CONUS...HOWEVER WITH A
LACK OF MOISTURE WEA SHOULD BE MAINLY DRY. TEMPS WL CONT WELL BLO
SEASONAL AVGS...WITH THE COLDEST PD EXPD MON NGT THRU TUE NGT.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
MID LEVEL CLOUDS WILL ADVANCE OVERNIGHT AHEAD OF AN ARRIVING COLD
FRONT. ALTHOUGH NOT INCLUDED IN THE TAFS...THERE WILL BE A LOW LEVEL
JET WITH SOUTHWESTERLY WINDS AROUND 50 KTS. DID NOT INCLUDE LLWS IN
TAFS BECAUSE GUSTS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. SNOW
WILL ARRIVE AFTER MIDNIGHT FROM NORTHWEST TO SOUTHEAST. CONSIDERING
GUSTS ARE EXPECTED TO BE AROUND 30 KTS...COMBINATION OF SNOW AND
BLOWING SNOW COULD EASILY DROP FORECAST IFR CONDITIONS TO LIFR AT
TIMES. BULK OF THE SNOW IS EXPECTED TO OCCUR LATE TONIGHT THROUGH
SATURDAY MORNING...BUT IFR CONDITIONS WILL CONTINUE THROUGH THE
AFTERNOON HOURS.
.OUTLOOK.../SATURDAY NIGHT THROUGH WEDNESDAY/...
SNOW WILL DIMINISH IN INTENSITY AND COVERAGE SATURDAY NIGHT.
PERIODIC RSTRNS ARE EXPD THRU MON AS SVRL FAST MOVG DISTURBANCES
CROSS THE RGN. VFR CONDS UNDER SFC RIDGING EXPD TUE AND WED.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR MDZ001.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM EST SUNDAY
FOR MDZ001.
OH...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
OHZ039>041-048>050-057>059-068-069.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM EST SUNDAY
FOR OHZ039>041-048>050-057>059-068-069.
PA...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
PAZ007>009-013>016-020>023-029-031-073>076.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM EST SUNDAY
FOR PAZ007>009-013>016-020>023-029-031-073>076.
WV...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
WVZ001>004-012-021>023-041.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM EST SUNDAY
FOR WVZ001>004-012-021>023-041.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EST FRI JAN 24 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-252015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 305 PM EST FRI JAN 24 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ANOTHER SYSTEM WILL BRING LIGHT SNOW TO THE AREA SUNDAY AND SUNDAY NIGHT. MINOR ACCUMULATIONS ARE POSSIBLE WITH THIS SYSTEM. ARCTIC AIR WILL ONCE AGAIN SETTLE IN OVER THE AREA EARLY NEXT WEEK. BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 winter weather. Local standard time, as filed.
An average of 4 to 8 inches of snow fell across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2014Every state in 2014This day in weather historyWarnings in West Virginia, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 496192.